MAUDE Adverse Event Report: MOBIUS MOBILITY LLC. IBOT PMD

MOBIUS MOBILITY LLC. IBOT PMD
Model Number IBOT PMD
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Vertebral Fracture (4520)
Date of Event 10/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The user reported being in balance mode when incident happened on their ramp as they drove over a loose piece of artificial turf style carpet that had moved closer to the bottom of the ramp over time.When going up the ramp the carpet slipped causing a loss of traction resulting in a rapid auto transition to maintain stability and prevent more serious issues.This resulted in the user sustaining a compression fracture of the l1 vertebra.
 
Additional Manufacturer Narrative
Mobius mobility received a copy of a facebook post from someone saying a customer had been injured.It appears from the post that the wheels slipped on a rug while going back into the house in balance mode and the unit rapidly auto transitioned to 4-wheel mode to ensure stability.Per the facebook post, the auto-transition event caused the customer to receive an l1 compression fracture.Per the ibot user manual, the ibot should not be used on any loose floor coverings, including loose rugs.When used on a loose surface, balance mode can detect when the ibot is beginning to slip, and this can cause a rapid auto transition to maintain stability and prevent more serious issues.Mobius mobility was able to contact the user and obtain video and retrieve the logs from the device on (b)(6) 2024.Event/alarm data confirms the device entered balance mode at 14:42:10 on 10/18/24.At 14:48:48, the device recorded a controller alert (event) indicating a balance mode loss of traction with auto-transition.No other relevant event/alarm data is present in the logs.The data is consistent with the user description and with the provided video.The device cleared a threshold in balance mode onto a piece of green carpet (turf), which was not secured to the floor.The torque provided by the device wheels moved the carpet resulting in the device's detection of loss of traction, and auto-transition to a stable 4-wheel mode.There is no other information or data contained in the logs or investigation relevant to the reported event, and no indication of device malfunction.The device behaved as expected.

Brand Name
IBOT PMD
Common Device Name
IBOT
Manufacturer (Section D)
MOBIUS MOBILITY LLC.
540 north commercial st.
suite 310
manchester NH 03101
Manufacturer (Section G)
MOBIUS MOBILITY LLC.
540 n. commercial street
suite 310
manchester NH 03101
Manufacturer Contact
joseph sullivan
540 n. commercial street
suite 310
manchester, NH 03101
8333464268
MDR Report Key20678488
Report Number3014522447-2024-00001
Device Sequence Number18267514
Product Code IMK
UDI-Device Identifier00857584008010
UDI-Public00857584008010
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
K210920
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberIBOT PMD
Device Catalogue NumberMMPX-10000-000
Device Lot NumberN/A
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Initial Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/25/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age45 YR
Patient SexMale
Patient Weight75 KG
Patient EthnicityHispanic
Patient RaceWhite